Discussions that mention synthroid

Thyroid Disorders board


Hey Ya'll,
I'm sure all of you Thyroid Vets are over me and my questions, but I do appreciate all of you and your help. For those of you that just tuned in, I have been sick for over 20 years, but just diag. with Hypo on Feb. 28, 2005. Here is the calendar of events:
Feb.28 TSH 8.34
March 11: Started 25 mics of Synthroid
March 28: Stopped taking Synthroid because I had Heart Palps, No Energy, Nervous, and just felt bad so I thought it must be the Synthroid.
March 29 TSH 2.88 FT4 1.16
April 9 TSH 3.09 FT4 .095
May 9 TSH 7.3 FT4 1.09
May 10 Started back on Synthroid, this time 12.5 mics
May 23 TSH 4.15
June 1 TSH 10.11 FT4 1.34
I have so many questions: #1 Why would my TSH be normal on May 23rd after taking 12.5 mics for 2 weeks, then be abnormal today? I feel like I need to go back to taking the 25 mics, but I don't want to feel 'nervous' like I did after taking it the first two weeks. It could have been just a coincidence, or it could have been just me hating the fact that I have to take medicine. Also during the time that I was nervous, I had a Rota Virus. #2 Does your TSH go up when you are sick? I have had a sinus infection w/ fever for several days. Could this be why my TSH was 10.11 today? Any help would be appreciated. I want to feel good by taking my Synthroid, but I HATE, literally HATE feeling nervous. Maybe as I said before, it was just a coincidence that I felt that way after taking Synthroid for 2 weeks. My friend who is also Hypo says she feels nervous if she does NOT take her Synthroid. How many of you feel nervous after taking Synthroid, or have I psyched myself up worrying about taking the Synthroid??? As always, I am most appreciative for any and all input and help. Southern Smiles, Donna
I am the same exact way. I've been all over the place for 2 years now. Tried synthroid 3 times and each was HORRIBLE. Panicky, anxious, shakey. Docs said it couldnt be the synthroid doing it cause my dose was too low, but that's bull. I now take nothing but suffer through ups and downs all the time. If you find an answer please let me know. All my docs want me to take the synthroid but I dont think my heart or nerves can handle it.
Hi. Sorry you are not feeling well! I also started Synrthroid two months ago. It was not a picnic! I started 50 mcs and at first my hypo symptoms got much worse. I did not feel well, but I stuck it out for several weeks and the symptoms improved a bit....but I still was not so great. So I still did not feel well so it was upped to 75 mcs. Now, what I would like to say is that it can take a while to get adjusted ...for me several weeks...and I have heard many with similar trouble getting adjusted to meds. BUT that being said, some people have to go very, very slowly taking small amounts and geting used to it little by little and upping it little by little. I also want to say that the amount you started with is a very small amount, and I have also heard (not sure on the science of this) that if you take too small an amount all you do is shut down your thyroid because your body sees there is now circulating T4 and thinks it doesn't need to make any. So you actually have less in your system than when you began. But now if you hang in a bit and slowly add on to that you may start feeling better in a few weeks. :) That being said NOW, some people are never able to get used to Synthroid and switch to a different brand of T4 or to natural replacement like Armour. Though you are on Synthroid, it may help you to read the thread from a few days ago "How did you help your foggy head" as it has a great post by KKKittykat on getting adjust to Armour...but I think it can also apply to getting adjusted to other thyroid meds as well. (I will try to bump that post up a bit) I am now holding on 75, and feeling better, but also getting ready to switch to Armour as I think my foggy head might need it! Hope this helps! Hang in there :wave:
Hey Nasty,
Thanks for your reply. So are you Hypo? What is your TSH? So are you thoroughly convenienced it is the Synthroid that makes you nervous or is it the whole idea of 'having' to take Synthroid for your condition? Thanks again,Donna
I just got tested last week and it came back at 8.04, which is pretty high even for me. The problem is that my Total T3 is usually high and my Free T4 is low normal:

Here are my last full labs from a month or two ago...I've got all 3 antibodies, including the one, TSI, usually associated with Graves' Disease, although the doctor says its just Hashis:

TSH
.4 - 5.5
9.008


Thyroxine
4.5 - 12.0
7.400


T3 Total
.70 - 1.79
1.720


Free T4
.80 - 1.8
0.900


Free T3
2.30 - 4.20
3.560


Thyroglobulin Ab
00 - 74
768.000


Thyroid Peroxidase AB
00 - 39
2064.000

TSI (Thyroid Stimulating Immunoglobulin
00 - 00
1.7 TSI

Now as for toggling TSH values...check these...these are all without meds ever:

April 23, 2003 9.840
October 2, 2003 13.206
April 13, 2004 15.352
May 7, 2004 14.641
July 30, 2004 9.119
August 18, 2004 6.890
September 20, 2004 5.620
October 2, 2004 7.980
October 7, 2004 7.040
October 10, 2004 9.300
November 17, 2004 7.729
January 6, 2005 15.233
January 26, 2005
February 7, 2005 14.659
March 15, 2005 9.008
April 11, 2005 6.197
May 15, 2005 8.040

Im all messed up. I am fine for weeks on end and then blam everything goes out the window and the crap starts up again. I too think I am partially pill-phobic so it could be part of the reason, but I personally think it was just the damned Synthroid. The same thing happened to me on just 25 mcg all 3 times...woke up with body temp of 95 and then it shot up to like 99 and was shivering then hot then shakey and my heart was luike burining and getting palps....thought I was gonna croak. I told my family that the docs can shove this Synthroid crap you know where and never took it again after the 3rd. attempt and have been dealing with ups and down in spurts ever since. I still swear my condition more resembles Graves'. I am panicky and shakey a lot of times and have tremors that come and go in spurts. Then I am absolutely perfectly normal for a few weeks and it starts all over again. Sometimes I just want this thing ripped out and just as I got to call the doc to rip it out, I start feeling well again and think well maybe Im getting better but it never lasts and my damned thyroid refuses to die on its own....its been 2 years now.